Make an appointment:
(i.e. Dermatologists)
Choose a Specialty
No Results

Should I be worried about bruising following a Lovenox injection?

I recently had my hip replaced and had to have Lovenox injections. I noticed some bruising in the area where I had the injections. Is this normal? Should I be worried about the bruising?
Lovenox injecetions are commonly prescribed as a blood thinner. There are many problems that this can cause, and bruising is a very common cause. This is likely a normal result. I would recommend that you discuss this with your doctor at your next visit. Lovenox is a brand of what we call "low molecular weight heparin" or LMWH. This is a type of blood thinner that can be given as an injection. There are many reasons that we would to thin blood, but in your case (after a hip replacement) this is to prevent blood clots. People often move less after the surgery, so the blood in the legs move less and clots can form. These clots are known deep vein thromboses or DVTs. A bruise is when blood leaks into the skin. This is medically known as an ecchymosis. An injection of a blood thinner is likely to cause a bruise because the injection can damage the skin and the thinned blood is easier to leak out. Therefore this is expected. This rarely can be a sign of "over thinned" blood. This means you are taking too high of a dose of lovenox or the injections are causing a problem. I woudl recommend rotating the site of your injection and talking to your doctor.
This answer is for general informational purposes only and is not a substitute for professional medical advice.
If you think you may have a medical emergency, call your doctor or (in the United States) 911 immediately. Always seek the advice of your doctor before starting or changing treatment. Medical professionals who provide responses to health-related questions are intended third party beneficiaries with certain rights under ZocDoc’s Terms of Service.

Nearby Doctors

  • Dr. Ron Marek
    Dr. Ron Marek DO
    Primary Care Doctor
    Avg Rec:
    1901 N. Maize Road
    Wichita, KS 67212
  • Dr. Samrah Mansoor
    Dr. Samrah Mansoor MD
    Primary Care Doctor
    Avg Rec:
    9415 E Harry St
    Wichita, KS 67207

Other Doctors

  • Dr. Norman Smith
    Dr. Norman Smith MD, FACP
    Primary Care Doctor
    Avg Rec:
    2905 Mitchellville Rd
    Bowie, MD 20716
  • Dr. Julien Dedier
    Dr. Julien Dedier MD
    Primary Care Doctor
    Avg Rec:
    725 Albany St
    Boston, MA 02118
  • Dr. Mark Siegel
    Dr. Mark Siegel DO
    Primary Care Doctor
    Avg Rec:
    1530 W. Glendale Ave
    Phoenix, AZ 85021